Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have erectile dysfunction problem. How to cure this problem?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Wed, 6 Feb 2013 in Erectile Dysfunction
Question: I just got married but having some problem with erection, i m not sure but it is not as same as earlier. Plz suggest
doctor
Answered by Dr. Jonas Sundarakumar 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Your sexual problem with erection is the actually the most common sexual problem in men. Now, there can be a variety of causes for this problem - both medical causes as well as psychological causes. So, the first and most important step in management is proper evaluation. This will include a detailed medical, sexual, personal and social history, a thorough physical examination and certain investigations, as per the necessity. This is both informative to the doctor and serves as an opportunity to educate the patient and clarify his doubts.

Firstly, any medical causes (like diabetes, hormonal problems, blood flow problems, vitamin deficiencies, etc.) need to be ruled out. For this, you may need to undergo a few blood tests. But, considering your young age and considering the mild nature of your problems, it is unlikely that you may be having a major medical cause for your erection problem. Also, if you are able to have good erections during sleep, then again, this indicates that there is no major medical cause.

I would also like to let you know that in more than 80% of cases of erectile dysfunction, psychological factors also play a major role in causing or aggravating the problem. Stress, anxiety, fears and doubts regarding sexual performance, feelings of sexual inadequacy, self-doubts, guilt, past negative sexual experiences, etc. can all affect sexual functioning and performance.

Treatment is targeted according to the findings on evaluation. If there are any underlying medical problems resulting in the erectile dysfunction, then those problems have to be first treated. If the problem is more psychological, then removing the person's doubts and fears, and improving his self-confidence levels will also definitely help in improving sexual performance. Also, there are certain medication which improve the blood flow to the penis and promote better erection, such as Sildenafil, Vardenafil and Tadalafil. But medication is usually advised only in severe cases.

So, I would advise you to consult a psychiatrist or a sexologist in person to have a detailed assessment and evaluation done. Also, avoid alcohol, smoking or any unnecessary medication and try to stay stress-free and positive.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Beta-lactam

doctor1 MD

I have been noticing blood spots on my underware on and off for several years. I went to a uralogist and he ordered ct and did a cystoscopic exam and it showed an enlarged medium lobe of my prostste. My psa is 1.3 He put me on avodart 0.5mg anduroxatral 10mg. I have been taking the drugs for about 6 months.Last night I noticed blood spots on my underware of a somewhat larger pattern. should I be overly concerned ?

doctor1 MD

I am 65 I had a Prostate Operation about three years ago,
I am on Dutasteride Avodart, one 5mg caps daily, and Betahistine Dihydrochloride tabs 16mg one three times a day. Is it safe for me to take Viapro (Herbal Viagra) while taking the above medication?

doctor1 MD

my name is Peter Moore 5 years ago i had a accident that slightly damaged my spine its healed ok without surgery how ever i have been suffering from a erection problem since i have been taking viagra and cialis which helps but sadly i do not get a hard erection as i would wish, i am 60 fit and active and in a new relationship

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Can halcion after long term use cause temporary lack of coordination and dizziness? I take .5mg per night.Never had these reactions before.